Alert archive / Georgia / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 32, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jun 7, 2002, 4:29 PM EDT for Chatham County, Georgia. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 7, 2002, 4:29 PM EDT (20:29 UTC)
- Expired
- Jun 7, 2002, 5:15 PM EDT
- In force
- 46 min
- Issued by
- NWS Charleston, SC
- Area
- Whole counties
County Chatham County, GA
The radar
The Charleston,SC radar (KCLX), 76 km from the middle of the area, began a volume at 20:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 7, 4:45 PM EDT | Thunderstorm Wind 50 E | Pooler, GA | Several trees and limbs were down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 8.5 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1865 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 513 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KCHS 072029 SVRCHS GAC051-072115- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHARLESTON SC 428 PM EDT FRI JUN 7 2002 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL CHATHAM COUNTY IN SOUTHEAST GEORGIA. * UNTIL 515 PM EDT. * AT 428 PM EDT...RADAR INDICATED A SEVERE THUNDERSTORM NEAR POOLER ...OR ABOUT 8 MILES WEST OF SAVANNAH...MOVING SOUTHEAST AT 15 MPH. DIME SIZE HAIL AND 60 MPH WINDS ARE EXPECTED IN THE WARNED AREA. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. $$ LAT...LON 3213 8114 3214 8130 3194 8124 3196 8102
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 3:23 PM EDT, 1 hour 6 minutes earlier.
Area forecast discussion, Jun 7, 3:23 PM EDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 323 PM EDT FRI JUN 7 2002 SHOWER AND TSTM ACTIVITY ONGOING WITH FRNTL BNDRY ACROSS CENTRAL PORTION OF CWA AND THIS ACTIVITY IS INTERACTING WITH THE SEABREEZE BNDRY WHICH IS ALSO QUITE ACTIVE. ADDITIONAL ACTIVITY TO THE N OF THIS BNDRY ALIGNED WITH 850 FRNT. WILL DECIDE ON POPS FOR TONIGHT BASED ON FINAL LOOK AT RADAR AT ISSUANCE TIME. WILL PROBABLY GO IN THE CHANCE CATEGORY. THINK LOW CLOUDS WILL FILL IN OVERNIGHT FOR OVERCAST SKIES AND TEMPS GENERALLY IN THE 65 TO 70 DEGREE RANGE. EXPECT SFC FRONT TO CLEAR THE CWA BY 12Z. THE 850 BNDRY IS NOT SO CLEAR CUT AS THE MODELS SHOW DIFF TIMING AND ORIENTATION OF UPPER LVL BNDRIES AND PRECIP FIELDS. GIVEN LACK OF PRECIP IN THE MIDLANDS AND LITTLE ACTIVITY IN COASTAL NC...WILL LEAN TOWARDS DRIER FCST AS IN ETA MODEL. THINK COOL ONSHORE FLOW WITH A CLOUDY START ON SAT WILL KEEP TEMPS IN THE UPR 70S TO LOWER 80S. WILL LEAN TOWARDS MORE OPTIMISTIC ETA AND BREAK OUT CEILINGS ON SAT. WARMING TREND BEGINNING SUN WITH A POP FREE FCST THROUGH TUE. EXTND: WILL NOT MAKE MANY CHANGES TO PREV FCST. RIDGE EXPECTED TO BUILD TO THE NW OF THE AREA SUN AND MON AND SLIDE OFF THE MIDATLC COAST TUE KEEPING THE AREA WARM AND PRECIP FREE. WILL CONTINUE MENTION OF TSTMS FOR WED AND THU IN RETURN FLOW WITH UPR TROF APPROACHING. EXPECT BETTER CHANCE THU THAN WED AS ATMOSPHERE WILL HAVE HAD MORE TIME FOR RETURN FLOW TO INCREASE MOISTURE. FRNTL BNDRY TO APPROACH THU. AVN SHOWS PROBABLY SPURIOUS LOW SPINNING UP IN THE BAHAMAS TOWARDS THE MIDDLE OF THE WEEK AND THINK THIS IS FORCING FNTL BNDRY OFF THE COAST TOO QUICKLY FRI. WILL KEEP PRECIP IN FCST FOR FRI ALSO TO ALLOW FOR SLOWER TIMING OF POSSIBLE FRNT. CWF: EXPECT A DECENT SURGE IN NE FLOW DVLPG LATE TNGT. BELIEVE CONDS WL BECOME MARGINAL FOR SCA THRESHOLDS LATE TNGT BUT MNLY SAT...SO WL CONT WITH CURRENT HEADLINE FOR SCA CONDS PSBL BUT WL PUSH THE TIMING BACK TO SAT INSTEAD OF TNGT. NW WND OF 15 TO 20 KT WL PROBABLY CONT INTO SUN NIGHT WITH CONDS IPVG SLOLY ON SUN. CHS 68 80 65 83 / 50 20 0 0 SAV 69 80 65 84 / 50 30 0 0 CHL 72 78 70 81 / 50 30 0 0 NBC 69 79 66 83 / 50 30 0 0 RBW 67 79 64 85 / 40 30 0 0 .CHS... GA...NONE. SC...NONE. SLF/SR
Nearby
Severe Thunderstorm Warnings in Georgia, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.